Alert archive / New Jersey / Special Weather Statements in 2019

Special Weather Statement, NWS Philadelphia/Mount Holly

July 2, 2019Ocean County, New Jersey

NWS Philadelphia/Mount Holly issued this special weather statement at Jul 2, 2019, 9:11 PM EDT for Ocean County, New Jersey. It was in force for 34 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 2, 2019, 9:11 PM EDT (01:11 UTC)
Expired
Jul 2, 2019, 9:45 PM EDT
In force
34 min
Issued by
NWS Philadelphia/Mount Holly

County Ocean County, NJ

The radar

The Philadelphia radar (KDIX), 25 km from the middle of the area, began a volume at 01:15 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Brookhaven, NY (KOKX), launched 00:00Z, 1.2 hours before the alert went out and 156 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Brookhaven, NY at 00:00Z on 2019-07-03Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 37 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Brookhaven, NY at 00:00Z on 2019-07-03The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 109 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
37 J/kg
Mixed-layer CIN
-69 J/kg
Mixed-layer LCL
1317 m above ground
0-6 km bulk shear
32 kt
0-1 km storm-relative helicity
109 m²/s²
0-3 km storm-relative helicity
121 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.1

Open this sounding in Storm Lab

The text

As transmitted.

630 
WWUS81 KPHI 030111
SPSPHI

Special Weather Statement
National Weather Service Mount Holly NJ
911 PM EDT Tue Jul 2 2019

NJZ020-026-030145-
Coastal Ocean-Ocean-
911 PM EDT Tue Jul 2 2019

...A STRONG THUNDERSTORM WILL AFFECT EAST CENTRAL OCEAN COUNTY...

At 910 PM EDT, a strong thunderstorm was located over Seaside
Heights, or near Toms River, moving southeast at 20 mph.

Wind gusts up to 40 mph are possible with this storm.

Locations impacted include...
Toms River, Beachwood, Seaside Heights, Bamber Lake, Dover Beaches
North, Holiday City South, Dover Beaches South, Holiday
City-Berkeley, South Toms River, Island Heights, Silver Ridge,
Holiday Heights, Waretown and Gilford Park.

Torrential rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

LAT...LON 3980 7409 3999 7408 3994 7415 3993 7412
      3981 7417 3977 7410 3980 7417 3979 7418
      3976 7410 3972 7412 3972 7413 3975 7412
      3977 7420 3990 7436 4002 7415 4001 7411
      3999 7413 4000 7406
TIME...MOT...LOC 0110Z 304DEG 19KT 3991 7409 

$$

Meola

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Philadelphia/Mount Holly wrote its last area forecast discussion before this special weather statement went out at Jul 2, 3:35 PM EDT, 5 hours 36 minutes earlier.

Area forecast discussion, Jul 2, 3:35 PM EDT, 5 hours 36 minutes before
Area Forecast Discussion
National Weather Service Mount Holly NJ
335 PM EDT Tue Jul 2 2019

.SYNOPSIS...
High pressure will drift eastward throughout the remainder of the
day as thunderstorms associated with a weak cold front move
southward across the forecast area. This front will stall south of
the area Wednesday as high pressure settles overhead. The front will
lift northward as a warm front Friday ahead of another wave of low
pressure. This low will drag a cold front across the region Saturday
and Sunday followed by a developing ridge of high pressure into next
week.

&&

.NEAR TERM /UNTIL 6 AM WEDNESDAY MORNING/...
A surface trough extended across northern Pennsylvania at mid
afternoon. The feature will sink southward and into our region for
tonight.

Scattered showers and thunderstorms will be on the increase in
Pennsylvania and northern New Jersey during the balance of the
afternoon and into the early evening. The main area of showers and
thunderstorms is forecast to develop in western and central
Pennsylvania before moving southeastward this evening. It should
pass across southeastern Pennsylvania, the upper Delmarva and
southern New Jersey after dark. Precipitable water values will be in
excess of 2 inches, so we have included the mention of heavy rain.
Also, the Storm Prediction Center continues to have our region under
a marginal risk for severe weather.

Conditions will remain warm and muggy for tonight. Lows should be
mostly in the upper 60s and the lower 70s. A west wind around 5 to
10 MPH is forecast to become light and variable.

&&

.SHORT TERM /6 AM WEDNESDAY MORNING THROUGH 6 PM WEDNESDAY/...
Hot humid weather is expected for Wednesday. Temperatures will be
similar to those of today. However, dew point readings should climb
solidly into the upper 60s and the lower 70s.

The surface trough is anticipated to remain in our region, providing
a trigger for another round of scattered showers and thunderstorms,
mainly in the afternoon. The potential for any organized convection
seems small with only limited wind shear.

&&

.LONG TERM /WEDNESDAY NIGHT THROUGH TUESDAY/...
No significant changes to the extended. The cold frontal boundary
will stay to our south through the day Thursday, then begin to lift
northward across the CWA Friday as a warm front. An area of low
pressure tracking across Canada will push a cold front through the
area Saturday night, ushering in drier air to close out the weekend
and start the next workweek.

High pressure will keep the stalled front to our south through
Independence Day, helping to keep us dry for the most part. A few
showers and thunderstorms are possible for the southern half of the
area into Delmarva during the morning hours, but greater coverage of
storms should hold off until the afternoon as the stalled stationary
front slowly begins to turn warm front and lifts northward toward
the CWA. Highs will be warm but not oppressive for this time of the
year in the upper 80s to low 90s.

A progressive mid-level shortwave trough will near the Ohio River
Valley by Friday, helping to lift the stalled front northward as a
warm front. This will serve as a focal mechanism for lift, thus,
helping to initiate showers and thunderstorms through the day.
Increased precipitation and cloud coverage will likely hold back
temperatures, keeping highs  in the upper 80s.

As the low lifts northeastward into southern Canada, a cold front
will struggle to move eastward. Thus, widespread showers and
thunderstorms look likely for the day Saturday. With abundant
moisture (PWATS above 2 inches) we will need to monitor the chance
for possible flooding, especially for areas that see multiple rounds
of rainfall. Otherwise, a warm and muggy day with highs near 90 for
most of the area.

Slightly cooler Sunday through Tuesday behind the front with highs
in the upper 80s. We should remain dry, though will keep a slight
chance for shower and thunderstorms each day, mostly diurnally
driven. Diffluent flow aloft will help support uplift as well,
though other large-scale forcing will be absent.

&&

.AVIATION /20Z TUESDAY THROUGH SUNDAY/...
The following discussion is for KPHL, KPNE, KTTN, KABE, KRDG,
KILG, KMIV, KACY and surrounding areas.

Tonight...Mainly VFR. However, scattered showers and thunderstorms
will affect our TAF sites before 06Z and they should briefly reduce
conditions to MVFR or IFR. West wind 5 to 10 knots becoming variable
6 knots or less.

Wednesday...Mainly VFR. Scattered showers and thunderstorms in the
afternoon. Northwest wind 5 to 10 knots.

Outlook...

Thursday...VFR expected, although lower restrictions possible with
afternoon showers and thunderstorms. Light and variable winds in the
morning turning easterly from 5 to 10 knots later in the day.

Friday...VFR expected, although lower restrictions possible with
scattered showers and thunderstorms in the afternoon. Southeasterly
winds 5 to 10 knots.

Saturday...VFR expected with possible lower restrictions with
showers and thunderstorms. Southwesterly winds 5 to 10 knots.

Sunday...VFR expected except lower restrictions with showers and
thunderstorms. Northerly winds 5 to 10 knots over land and
northeasterly winds 10 to 15 knots along the coast with gusts up to
20 knots.

&&

.MARINE...
A southwest wind around 10 knots this evening is forecast to become
west to northwest late tonight. A variable wind 10 knots or less on
Wednesday morning is expected to become southeast in the afternoon.
Waves on our ocean waters should range from 2 to 3 feet. Waves on
Delaware Bay will likely be 2 feet or less.

Outlook...

Thursday...sub SCA conditions with easterly winds 5 to 10 knots and
gusts to 15 knots. Seas 1 to 2 feet.

Friday...sub SCA conditions expected with southeasterly winds near
10 knots and gusts up to 15 knots. Seas 1 to 3 feet.

Saturday...sub SCA conditions expected. South-southwesterly winds
from 10 to 15 knots and gusts potentially to 20 knots along the
Atlantic zones and winds closer to 10 knots over the Delaware Bay.
Seas 2 to 4 feet.

Sunday...generally sub-SCA conditions expected. Southwesterly winds
turning more northerly from 10 to 15 knots with gusts up to 20
knots. Seas 1 to 3 feet.

Rip Currents...

We will continue with a moderate risk for the development of
dangerous rip currents into this evening along the New Jersey coast.
The is a low risk at the Delaware Beaches.

The wind direction is forecast to be variable on Wednesday morning,
becoming onshore around 10 MPH in the afternoon. Breaking waves
should be 2 or 3 feet. As a result, it appears as though the rip
current risk will be low on Wednesday.

&&

.TIDES/COASTAL FLOODING...
The astronomical high tides associated with the new moon will remain
elevated for the next few days. Spotty minor flooding is possible
around the times of high tide. We are keeping an eye on Thursday
evening's high tide. An onshore flow is expected for Thursday and it
may cause enough minor flooding on Thursday evening to warrant an
advisory.

&&

.PHI WATCHES/WARNINGS/ADVISORIES...
PA...None.
NJ...None.
DE...None.
MD...None.
MARINE...None.

&&

Synopsis...Davis
Near Term...Iovino
Short Term...Iovino
Long Term...Davis
Aviation...Davis/Iovino
Marine...Davis/Iovino
Tides/Coastal Flooding...
Hazardous weather outlook, Jul 2, 3:40 PM EDT, 5 hours 31 minutes before
Hazardous Weather Outlook
National Weather Service Mount Holly NJ
340 PM EDT Tue Jul 2 2019

DEZ001>003-MDZ008-012-015-019-020-NJZ008>010-012-013-015>023-027-
031945-
New Castle-Kent-Inland Sussex-Cecil-Kent MD-Queen Annes-Talbot-
Caroline-Morris-Hunterdon-Somerset-Middlesex-Western Monmouth-Mercer-
Salem-Gloucester-Camden-Northwestern Burlington-Ocean-Cumberland-
Atlantic-Cape May-Southeastern Burlington-
340 PM EDT Tue Jul 2 2019

This Hazardous Weather Outlook is for central Delaware, northern
Delaware, southern Delaware, northeast Maryland, central New
Jersey, northern New Jersey, northwest New Jersey and southern New
Jersey.

.DAY ONE...This afternoon and tonight.

There is the potential for marginal gusty winds and heavy rainfall
with showers and thunderstorms this afternoon and evening.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday.

The probability for widespread hazardous weather is low.

.SPOTTER INFORMATION STATEMENT...

Weather spotters are encouraged to report significant weather
conditions according to standard operating procedures.

NJZ014-024>026-031945-
Eastern Monmouth-Atlantic Coastal Cape May-Coastal Atlantic-
Coastal Ocean-
340 PM EDT Tue Jul 2 2019

This Hazardous Weather Outlook is for central New Jersey and
southern New Jersey.

.DAY ONE...This afternoon and tonight.

There is a moderate risk for the development of dangerous rip
currents at New Jersey beaches today.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday.

There is a low probability for widespread hazardous weather.

.SPOTTER INFORMATION STATEMENT...

Weather spotters are encouraged to report significant weather
conditions according to standard operating procedures.

DEZ004-031945-
Delaware Beaches-
340 PM EDT Tue Jul 2 2019

This Hazardous Weather Outlook is for southern Delaware.

.DAY ONE...This afternoon and tonight.

The probability for widespread hazardous weather is low.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday.

The probability for widespread hazardous weather is low.

.SPOTTER INFORMATION STATEMENT...

Weather spotters are encouraged to report significant weather
conditions according to standard operating procedures.

ANZ430-431-450>455-031945-
Delaware Bay waters north of East Point NJ to Slaughter Beach DE-
Delaware Bay waters south of East Point NJ to Slaughter Beach DE-
Coastal waters from Sandy Hook to Manasquan Inlet NJ out 20 nm-
Coastal waters from Manasquan Inlet to Little Egg Inlet NJ out 20 nm-
Coastal waters from Little Egg Inlet to Great Egg Inlet NJ out 20 nm-
Coastal waters from Great Egg Inlet to Cape May NJ out 20 nm-
Coastal waters from Cape May NJ to Cape Henlopen DE out 20 nm-
Coastal waters from Cape Henlopen to Fenwick Island DE out 20 nm-
340 PM EDT Tue Jul 2 2019

This Hazardous Weather Outlook is for Atlantic coastal waters and
Delaware Bay Waters.

.DAY ONE...This afternoon and tonight.

The probability for widespread hazardous weather is low.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday.

The probability for widespread hazardous weather is low.

.SPOTTER INFORMATION STATEMENT...

Weather spotters are encouraged to report significant weather
conditions according to standard operating procedures.

NJZ001-007-PAZ054-055-060>062-070-071-101>106-031945-
Sussex-Warren-Carbon-Monroe-Berks-Lehigh-Northampton-Delaware-
Philadelphia-Western Chester-Eastern Chester-Western Montgomery-
Eastern Montgomery-Upper Bucks-Lower Bucks-
340 PM EDT Tue Jul 2 2019

This Hazardous Weather Outlook is for northern New Jersey, east
central Pennsylvania, northeast Pennsylvania and southeast
Pennsylvania.

.DAY ONE...This afternoon and tonight.

There is the potential for marginal gusty winds and heavy rainfall
with showers and thunderstorms this afternoon and evening.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday.

There is a low probability for widespread hazardous weather.

.SPOTTER INFORMATION STATEMENT...

Weather spotters are encouraged to report significant weather
conditions according to standard operating procedures.

In the hours before

Local storm report, Jul 2, 8:31 PM EDT, 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
831 PM EDT TUE JUL 2 2019

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0820 PM     TSTM WND DMG     1 WNW WESTTOWN          39.93N 75.57W
07/02/2019                   CHESTER            PA   FIRE DEPT/RESCUE

            TREES AND WIRES DOWN ON WESTBOURNE RD AT S
            CONCORD RD. TIME ESTIMATED FROM RADAR.

&&

JEO
Local storm report, Jul 2, 8:35 PM EDT, 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
835 PM EDT TUE JUL 2 2019

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0827 PM     TSTM WND GST     PHILADELPHIA INTERNATIO 39.88N 75.23W
07/02/2019  M54 MPH          PHILADELPHIA       PA   ASOS

            KPHL ASOS.

&&

JEO
Local storm report, Jul 2, 8:41 PM EDT, 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
841 PM EDT TUE JUL 2 2019

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0805 PM     TSTM WND GST     THORNBURY TWP           39.93N 75.53W
07/02/2019  E60 MPH          CHESTER            PA   TRAINED SPOTTER

            TRAINED SPOTTER ESTIMATED A 60MPH WIND GUST.
            TIME ESTIMATED FROM RADAR.

&&

JEO
Local storm report, Jul 2, 8:51 PM EDT, 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
851 PM EDT TUE JUL 2 2019

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0643 PM     TSTM WND DMG     GLEN GARDNER            40.70N 74.94W
07/02/2019                   HUNTERDON          NJ   911 CALL CENTER

            TREE DOWN ON ROUTE 31.

&&

JEO
Local storm report, Jul 2, 8:53 PM EDT, 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
853 PM EDT TUE JUL 2 2019

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0652 PM     TSTM WND DMG     ANNANDALE               40.64N 74.88W
07/02/2019                   HUNTERDON          NJ   911 CALL CENTER

            TREE DOWN ON WIRES WITH ELECTRICAL FIRE.

&&

JEO
Special weather statement, Jul 2, 9:11 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Mount Holly NJ
911 PM EDT Tue Jul 2 2019

NJZ020-026-030145-
Coastal Ocean-Ocean-
911 PM EDT Tue Jul 2 2019

...A STRONG THUNDERSTORM WILL AFFECT EAST CENTRAL OCEAN COUNTY...

At 910 PM EDT, a strong thunderstorm was located over Seaside
Heights, or near Toms River, moving southeast at 20 mph.

Wind gusts up to 40 mph are possible with this storm.

Locations impacted include...
Toms River, Beachwood, Seaside Heights, Bamber Lake, Dover Beaches
North, Holiday City South, Dover Beaches South, Holiday
City-Berkeley, South Toms River, Island Heights, Silver Ridge,
Holiday Heights, Waretown and Gilford Park.

Torrential rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

LAT...LON 3980 7409 3999 7408 3994 7415 3993 7412
      3981 7417 3977 7410 3980 7417 3979 7418
      3976 7410 3972 7412 3972 7413 3975 7412
      3977 7420 3990 7436 4002 7415 4001 7411
      3999 7413 4000 7406
TIME...MOT...LOC 0110Z 304DEG 19KT 3991 7409

Meola

The office that day

Everything else NWS Philadelphia/Mount Holly issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 2, 8:04 PM EDTSpecial Marine WarningPHI26 min
Jul 2, 8:10 PM EDTSevere Thunderstorm WarningPHIBurlington, Camden, Gloucester, Salem50 min
Jul 2, 8:57 PM EDTSevere Thunderstorm WarningPHIAtlantic, Burlington, Camden, Gloucester24 min
Jul 2, 9:43 PM EDTSpecial Marine WarningPHI62 min
Jul 3, 2:22 PM EDTCoastal Flood AdvisoryPHIAtlantic, Burlington, Cape May, Cumberland, Middlesex, Monmouth and 2 more12 hr
Jul 3, 4:42 PM EDTSpecial Weather StatementPHIAtlantic48 min
Jul 3, 5:42 PM EDTSpecial Weather StatementPHIAtlantic33 min
Jul 3, 5:44 PM EDTSpecial Marine WarningPHI61 min
Jul 3, 6:37 PM EDTSpecial Marine WarningPHI38 min
Jul 3, 7:28 PM EDTSpecial Weather StatementPHIGloucester32 min
Jul 3, 7:30 PM EDTAreal Flood AdvisoryPHICamden, Gloucester2 hr

Nearby

Special Weather Statements in New Jersey, 2019Every special weather statement in 2019

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.